MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® THORACOABDOMINAL BRANCH ENDOPROSTHESIS; ENDOVASCULAR SYSTEM FOR TREATMENT OF THORACOABDOMINAL AND PARARENAL AORTIC LESIO

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® THORACOABDOMINAL BRANCH ENDOPROSTHESIS; ENDOVASCULAR SYSTEM FOR TREATMENT OF THORACOABDOMINAL AND PARARENAL AORTIC LESIO
Catalog Number ATAA43120160A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 07/29/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: atrial fibrillation, pmh of copd, diabetes mellitus, exercise intolerance, hyperlipidemia, hypertension, obesity, pulmonary hypertension, aaa, former smoker.Patient medications include but are not limited to: albuterol, norbasc, trelegy ellipta, lopressor, xarelto, crestor, ozempic, diovan-hct.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, this patient underwent endovascular treatment of a zone 5 abdominal aortic aneurysm.The patient¿s is reported to have a pre-existing aaa s/p y-graft which was implanted in 2004.Presently, the physician reports the aneurysm has dilated to 4.65cm with dilation of the suprarenal artery measuring 5cm and an area at the renal arteries that blossoms out to approximately 9cm.The patient was implanted with gore® excluder® abdominal branch endoprosthesis (tambe).The complete tambe system is comprised of the tambe aortic component, the branch components (gore® viabahn® (vbx) balloon expandable endoprosthesis), a distal bifurcated component (gore® excluder® iliac branch endoprosthesis iliac branch component) and contralateral legs (gore® excluder® contralateral legs).It was reported that all proximal and branch devices had been successfully deployed as intended with technical success (with exception of the final branch device which was advanced but not yet deployed).It was reported that upon deployment of the distal end of the tambe aortic component, the vbx¿s deployed in the right renal artery became dislodged from the right renal artery portal of the aortic component and created a leak.Multiple attempts to regain purchase within the portal and right renal artery were made with an additional vbx but were unsuccessful.It was reported that the initial deployment within the right portal/renal artery had been successful with a good 3cm purchase.It is believed that a crisscross of wires may have contributed to the dislodgement of the vbx from the right renal artery and portal.Due to the length of the procedure (11.5 hours), extra of time under general anesthesia, (294 minutes) of fluoroscopy and 494 cc¿s of contrast the physician chose to plug the right renal portal with a 12mm amplatzer plug and conclude the procedure.Post operatively the patient was intubated and became acidotic, and slowly began to experience multi organ failure.It was reported that the patient expired on (b)(6) 2024.An official cause of death was not available but was thought to have been due to a cardiac event.
 
Additional Manufacturer Narrative
B2, h1/h2: corrected information.
 
Additional Manufacturer Narrative
H6: added result code.
 
Additional Manufacturer Narrative
G3: corrected date.

Brand Name
GORE® EXCLUDER® THORACOABDOMINAL BRANCH ENDOPROSTHESIS
Common Device Name
ENDOVASCULAR SYSTEM FOR TREATMENT OF THORACOABDOMINAL AND PARARENAL AORTIC LESIO
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20006246
Report Number2017233-2024-05232
Device Sequence Number4362762
Product Code QZK
UDI-Device Identifier00733132659678
UDI-Public00733132659678
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P230023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Catalogue NumberATAA43120160A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by ManufacturerNot provided
08/13/2024
Not provided
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/26/2024
11/07/2024
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Death;
Patient Age75 YR
Patient SexMale
Patient Weight127 KG